I'm BP, and just started to introduce seroquel to replace lexapro. The first one I took just before bed and only had the typical drowsiness the next day. However, I could barely sleep the next night or the night after. Not what I had expected at all.
I took a slightly reduced dosage of Lexie's on my non seroquel days (2 between) and then on the fourth day I took my second seroquel, during the day.
I will say I drank 2 bottles of white wine afterwards. 2 is not overly excessive for my body. Drunk yes, but not paralytic by any means.
That night I had horrible dreams; like I was trapped in the movie Inception, and awoke to the worst panic attack I have had in years. I took some Valium, listened to a soothing meditation audio file and fell asleep.
When I woke up again (a few hours, early afternoon) I felt normal again, thank god.
That was Monday morning, today is Wednesday, but I admit I am too scared to take another seroquel. Those who have experienced the utterly horrific chaos in your mind during an attack will understand why!
What I would like advice with is whether I have tried to introduce the seroquel correctly or not? Should I cut my seroquel pill in half? Quarter?! Continue taking my lexapro during seroquel days? I know I was supposed to take them before going to bed... But still.
Or should I just give up the idea that the seroquel is a suitable replacement and never take another? I know this would certainly be the easiest route, but I thought the seroquel would be sort of a '2 in 1' replacement for lexapro and Valium.
It's so difficult to simply put it down to lack of sleep, alcohol and taking it during the day when the side effect is so nearly unbearable.
I would really appreciate your help.
Huge anxiety attack: due to seroquel?
- 10 Jul 2013 by jt6572
- 11 Jul 2013
- lexapro, seroquel, bipolar disorder, anxiety, generalized anxiety disorder, sleep
Hello again jt6572,
I used to drink and take meds and that was a terrible mistake. I ended up with a bleeding ulcer and the beginning of cirrhosis of the liver as a result. I was vomiting up blood and everything else in my stomach, including water for about a day in the hospital. I also enjoy wine, like you, but I finally realized that those really nice Chardonnays and Cabernets were killing me in combination with the meds. If you can drink alcohol in the amount you stated, then you are a lot like I was. I had to stop one of the worst drugs around... alcohol.
Thanks very much for your help.
I know alcohol is pretty bad for me, and did think it was the likely cause with my body not yet accustomed to the seroquel.
I guess what I wanted was affirmation this was the case before recommencing the seroquel.
Is it most likely next time (when I won't be stupid enough to drink) I will only have the usual drowsiness?
I know seroquel is more specific to my needs, but that was a huge setback in transitioning to it.
Should I still be taking lexapro through the transition? And is one seroquel every other night the best approach for a while?
Btw, I take 6x 20mg lexies and they are 50mg seroquel.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Nov 2010 • 6 answers
Posted 14 May 2012 • 6 answers
Posted 25 Oct 2012 • 10 answers
Posted 11 Mar 2016 • 6 answers
Posted 22 Aug 2016 • 1 answer